MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PSI KIT: 6 FR; INTRODUCER CATHETER

ARROW INTERNATIONAL LLC ARROW PSI KIT: 6 FR; INTRODUCER CATHETER
Catalog Number AK-09601
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Bradycardia (1751); Low Blood Pressure/ Hypotension (1914)
Date of Event 08/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the customer was using the psi kit with a 5fr swan-ganz bipoloar pacing catheter with the insertion site at the ij vein.The catheter migrated because the cath-gard supplied does not have a twistlock and the customer was unsuccessful at taping the catheter for securement.It was reported the patient experienced decreased heart rate and blood pressure, but no further information was available regarding these symptoms.No medical intervention was reported.The patient's current condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, opened psi kit for analysis.No definite signs of use were observed.It was noted that neither the tape nor the pacing catheter were returned for analysis.Visual analysis of the cath-gard did not reveal any defects or anomalies.There is no evidence to suggest that tape was ever applied to the cath-gard.Likewise, visual analysis could not be performed on the tape involved with this complaint as it was not returned for analysis.A lab inventory 5fr cvc catheter was inserted through the returned cath-gard.Little to no issue was observed as the catheter inserted completely through the cath-gard.Performed per ifu statement, "adapter end of catheter contamination shield should be secured with sterile tape to inhibit catheter movement".Functional testing could not be performed with the sterile tape as it was not returned for analysis.R & d was contacted as part of this complaint investigation.They revealed that these types of cath-guards are designed with a simple seal containing a hole on the proximal end (rather than a tuohy borst adapter).This end requires tape to hold the catheter in place.They also revealed that cath-gards of this type are not compatible with pacing catheters.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not apply tape to the transparent sheathing on the shield to reduce the risk of tearing material".The report of the cath-gard tape not secure could not be confirmed through complaint investigation.Visual and functional analysis did not reveal any defects on the returned cath-gard; however, the customer explicitly states that they used the cath-card in tandem with a pacing catheter.Per the comments from r & d, cathgards of this type are not meant to be used with pacing catheters.Therefore, intentional use error likely caused or contributed to this event as the device was used with an incompatible device.A customer in-service request has been initiated to further educate the customer on the correct use of this device.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW PSI KIT: 6 FR
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17624429
Report Number9680794-2023-00612
Device Sequence Number6135933
Product Code DYB
UDI-Device Identifier00801902005250
UDI-Public00801902005250
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K780532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date06/30/2026
Device Catalogue NumberAK-09601
Device Lot Number13F21M0004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2023
Supplement Date Received by Manufacturer09/22/2023
Initial Report FDA Received Date08/25/2023
Supplement Report FDA Received Date09/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5FR SWAN-GANZ BIPOLOAR PACING CATHETER; 5FR SWAN-GANZ BIPOLOAR PACING CATHETER
Patient SexUnknown